Facebook Pixel
EmpowHER Guest

Does experiencing side effects of emergency contraception means it's successful?

By Anonymous September 4, 2015 - 11:00pm
Rate This

The first day of my last period was on the 25th of August, it lasted until the 29th. Also, my periods are very irregular, the gap between my last periods was 40 days. On 3rd September, my partner and I had sex and he ejaculated inside me because we didn't realize the condom broke. About 8 hours later, I went to a clinic and got emergency contraception (Postinor 2), I took the first dose immediately and the second dose after 12 hours, as advised by the doctor. I've been having headaches on and off, also experiencing some dizziness and mood swings. Since I'm experiencing these side effects, does it mean that the pill is working or is there still a chance of failure? thank you!

Add a Comment1 Comments


Hello and thank you for choosing EmpowHer,
Emergency contraception will be completely effective if taken correctly as you did. The small percentage of women who still get pregnant after taking emergency contraception, took it incorrectly.
Side effects may occur even if you took the pill without having sex. So they do not necessarily indicate effectiveness.

September 5, 2015 - 4:51pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!